MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Catalog Number RA-04020-SP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was initially reported via medwatch report "an arterial catheter was used to access the left radial artery, and the guide wire of the catheter sheared and a fragment of it was lodged on the left arm soft tissue.Vascular surgery and ir were consulted, and no interventions were recommended.Additional information reports "the plan is for the patient to have a surgical procedure to remove the retained equipment.The retained instrument remains in the patient." the patient's current condition is reports "the patient is living at home independently at this time.From the follow up appointment notes it states the patient has returned to work.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The actual device was not returned; however, the customer provided three photos for evaluation.The complaint of guidewire separated in use was able to be confirmed by the photos as they revealed a complete separation of the distal end of the guidewire.However, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the customer report of guidewire separated in use was confirmed by visual inspection of the customer supplied photos as they revealed a complete separation at the distal end of the guidewire.However, full complaint verification testing to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified to suggest a manufacturing issue.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20460114
Report Number9680794-2024-01027
Device Sequence Number15423937
Product Code DQY
UDI-Device Identifier00801902027528
UDI-Public(01)00801902027528(11)240306(17)290228(10)14F24C0002(21)
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04020-SP
Device Lot Number14F24C0002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown